MAUDE Adverse Event Report: BALT USA BARRICADE COIL SYSTEM

BALT USA BARRICADE COIL SYSTEM
Model Number 900001
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted that the guidewire used during the incident was returned; we noted that the delivery pusher and introducer sheath were not returned - only the implant coil returned; we observed a minor kink and minor coil stretching 6.5cm distal of the implant's proximal end; we observed minor coil stretching 12cm distal of the implant's proximal end; we observed minor coil stretching 3cm and 4.5cm proximal of the implant's distal end; we observed the implant coil to be crushed 3.5cm proximal of the implant's distal end; we observed the sr thread to be protruding out of the implant's proximal end with the thread being opaque in color; we noted that further detachment testing could not be conducted due to unreturned delivery pusher.Root cause of the reported issues endured by the coil system cannot be definitively determined.Upon device return, the implant coil was observed to be damaged, with minor coil stretching throughout the coil.Additional analysis showed the sr thread to be protruding out of the implant's proximal end with the thread being opaque in color.This color of the sr thread indicates that the thread was slowly stretched until fracture, likely caused by tensile overload.It is unknown whether the implant coil was damaged during insertion into the microcatheter, or if the microcatheter was damaged during use.If the implant was damaged prior to insertion, this could have contributed to possible friction in the microcatheter, thereby leading to the reported premature separation.However, further analysis of the device could not be conducted due to the unreturned delivery pusher.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210500610 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: " sex/age: unknown.Location: m1 distal.Procedure: planned tae for unruptured aneurysm.Size of aneurysm: 5×5×5×2mm.Micro catheter: phenom17/medtronic (0.017inch). after placing 2 competitive coils and 2 barricade coils, during the third barricade coil insertion, the physician felt resistance to operate coil.Then the physician continued attempt with double catheter technique(another catheter was sl-10) (the physician repeat advancing and retrieving coil for three times).Then the physician noticed that the coil did not follow pusher wire no longer since the coil has been detached.Then they tried to retrieve the coil with snare, but it failed.The coil was pushed into distal side of parent artery.Although the physician considered to place stent, they finally finished procedure just confirming blood flow since there was the risk of pushing the coil into further distal of artery." 05jan2022 update - additional information received from issuer: "premature detachment of the implant occurred in the microcatheter, then the implant fell into the parent artery after the physician attempted to retrieve the implant with a snare.Then the procedure finished with no harm caused to the patient.Your understanding is correct.If my understanding is correct, can you confirm if the implant was removed? or was it left in the patient.It was left in the patient.".

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key13342917
Report Number3014162263-2021-00046
Device Sequence Number4064481
Product Code HCG
UDI-Device Identifier00818053020025
UDI-Public00818053020025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number900001
Device Catalogue Number900001
Device Lot Number051517B-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Initial Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown